Jump to content

Search the Community

Showing results for tags 'tapering off cymbalta'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 2 results

  1. I am a 60 year old male (with PhD in biochemistry) who has been using Duloxetine for depression for 10 years (60 mg/d). Before that I was on Effexor for 3 years. I also have been hypothyroid (hashimoto) for 30 years, but that is stable (150 micrograms/d T4). Otherwise I am fit and healthy and after retiring from science a few years ago my wife and I now own and operate a flower farm in Australia. I have wanted to stop cymbalta a couple of years ago because I have been feeling well, but I felt I have become highly dependent on it (on the very rare occasion when I forgot a dose in the morning, I could feel it by the evening). I also felt that my GP recommendation to switch to 30 mg/d for a few weeks and then quit was not going to work, so I felt trapped. Then over the last year I developed orthostatic hypotension and irregular heart rhythms and I actually fainted (broke my nose in the fall) and ended up in a cardiac ward in hospital for a few days of observation. I now have a heart monitor implanted but I have not had a repeat incident even though I have episodes of ectopic heart beats. This incident has made me research known side effects of cymbalta more seriously and I have found reference to orthostatic hypotension and irregular heart rhythms in this context. I also have various other annoying ailments which I now wonder if they are side effects from long-term use of cymbalta. Frequent and difficult urination and poor emptying of bladder, excessive sweating, stubborn modest overweight (BMI 26), sleep disturbance, Inability or delayed ability to ejaculate and possibly reduced libido (?). So I decided in the past few weeks that I really need to come off cymbalta and I started seriously researching online how to do it. Soon I came across the tapering method, so I designed the following schedule: My capsules contain 444 micro beads (plus or minus a couple). I had guessed that phasing them out in 150 days might be safe enough and so I planned to reduce the dose by 3 additional beads every day. So -3 beads on day 1, minus 6 on day 2, minus 9 on day 3 etc. down to zero beads on day 150! I was going to do this (laboriously further down the track) by bead counting. A great plan so I thought and I was excited to finally free myself from the cymbalta shackles. But now on day 4 Of my taper I have already come unstuck!! My daily dose is down only 2.5% (1.5 mg) And I already have major withdrawal symptoms: Blistering continuous headaches, cold sweats, weakness, very poor sleep. So back to the drawing board. For now I have gone back to the full 60 mg dose and I will start again in another week or so. So I went back online and after hours of reading came across very useful patient sites. Thanks to those I now realise that I may have to take as long as 2 years to taper off Duloxetine. If only I had known this when I started with AD. A long journey ahead of me but I want to become free of Duloxetine and I hope my heart health issues will improve.
  2. Hello all. I am looking for success stories and how people addressed their withdrawal in multiple domains. How did you handle the nausea? The insomnia? The zaps? The irritability? The headaches, etc? I have a recurrent form of MDD with comorbid anxiety. Am down to only two meds to handle the MDD/A -- Cymbalta and Lamictal. I take an unusually high dose of Cymbalta (120). Working with my medical team, I have just started to taper Cymbalta. Nov 29 - 120 mg Feeling normal. Nov 30 - 100 mg a few electric zaps in head and fingers Dec 1 - 100 mg sad, felt weepy but did not cry, very irritable and annoyed Dec 2 - 100 mg sad, felt weepy but did not cry, quiet, headache, irritable, sleepy Dec 3 - 100 mg good night's sleep, felt awake and good in the early morning, quite jumpy (wiggling my legs a LOT), felt weepy in mid-morning for no reason but did not cry, feel sleepy in afternoon I trust the sadness, sleepiness, irritability, headache, and jumpiness will diminish over time as my body gets used to 100 mg. I plan to go to 90 mg on Dec 7th but would like to know if others have found an ideal time frame. By this, I am giving my body a week to adjust to a 20 mg drop. What have been your experiences dropping another 10% one week later? Would you recommend waiting 2 weeks? How do you know when your brain has developed more effective ways of allowing norepinephrine to remain in the interstitial spaces so you can move on? I am concerned about having a relapse. I have a rather stubborn form of MDD/A. Tends to recur. Had 5 serious episodes in 4 years. Have not had an episode for over a year now. I work out, practice relaxation, see a talk therapist one a week, my colleagues are aware of my history, my job is flexible so I can work from home a few hours if need be. I have family support. My thinking has changed considerably. The perfectionism...well...that got me where I am in all the good ways, and it has been killing me in all the bad ways. I like my job. It is challenging in ways that make me think. I feel as though I make a difference in what I do. This all needed to be set up before I could think about adjusting my cocktail. So, that's me in a nut shell. Sure would appreciate your thoughts. Signed: Fighter44
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy